Hail, Ozark
- When
- April 13, 5:10 PM CST
- Where
- Ozark County, Dora
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.783, -92.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 13, 1:52 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT SAT APR 13 2002 MAIN CONCERNS THIS FORECAST CYCLE INCLUDE CHANCES FOR STORMS TONIGHT AND FROM TUESDAY TO FRIDAY...AND COOLER TEMPS NEXT WEEKEND. LATEST SURFACE OBSERVATIONS SHOW WEAK WINDS VARIABLE IN DIRECTION...WHICH MAKE FINDING BOUNDARIES A BIT CHALLENGING. TEMPS AND DEWPOINTS ARE MORE HELPFUL AT FINDING THERMAL BOUNDARY EXTENDING ACROSS NORTHEAST OK/SOUTHEAST KANSAS AND WARM FRONT JUST NORTH OF THE ARKANSAS BORDER. REMNANTS OF MCS OVER OK THIS MORNING HAVE PUSHED A FEW SHOWERS INTO THE EXTREME SOUTHWEST PORTION OF THE FORECAST AREA...AND WITH DECENT DESTABILIZATION AS TEMPS GET IN THE 70S WITH UPPER 50/LOWER 60 DEWPOINTS...EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH THE AFTERNOON. MAIN QUESTION FOR TONIGHT IS WHERE/WHEN/IF ANOTHER MCS WILL DEVELOP. WITH SHORTWAVE MOVING INTO THE REGION AND ADDITIONAL MESOSCALE CONVECTIVE VORT MAX...WILL LIKELY SEE REDEVELOPMENT FROM CENTRAL AR TO SOUTHERN MO. DECENT MOISTURE FETCH FROM THE GULF AND 925 DEWPOINTS 12 TO 14 DEGREES C WILL FEED INTO MCS OVERNIGHT. DECENT CONNECTION WITH UPPER LEVEL MOISTURE ALSO SEEN ON WATER VAPOR LOOP...SO HAVE MENTIONED ISOLATED FLOODING POSSIBLE IN THE HWO...AND WILL MENTION LOCALLY HEAVY RAINFALL IN THE SOUTHERN MO ZONES. HIGHEST THREAT OF FLOODING WILL BE OVER SOUTH CENTRAL MO WHERE SOIL MOISTURE IS HIGHEST FROM RAINS LAST NIGHT. WILL LINGER POPS INTO SUNDAY MORNING FOR ALL BUT THE NORTHWEST ZONES...ENDING BY AFTERNOON AS SHORTWAVE EXITS TO THE NORTHEAST. AFTER TEMPORARY BREAK FROM PRECIP LATE SUNDAY AND MONDAY...WILL TRANSITION TO SOUTHWEST FLOW ALOFT...AND SEE INTERMITTENT PRECIP FROM TUESDAY THROUGH FRIDAY AS PERIODIC SHORTWAVES RIDE OVER THE AREA. TEMPERATURES REMAIN ABOVE NORMAL THROUGH THURSDAY...WITH 80S POSSIBLE MONDAY. COULD SEE SOME 80S ON TUESDAY ALSO...BUT WILL BACK OF TEMPS A LITTLE WEDNESDAY AND THURSDAY WITH INCREASING MOISTURE AND BETTER CHANCES OF PRECIP. DISCREPENCIES SHOW UP IN EXTENDED MODELS CONCERNING TEMPERATURES BY FRIDAY AND SATURDAY. WHILE THE ECMWF CUTS OF AN UPPER LOW OVER THE SOUTHWEST U.S. AND KEEPS THE CENTRAL U.S. RELATIVELY WARM...THE MRF IS PUSHING THE UPPER LEVEL TROUGH QUICKLY ACROSS OUR AREA AND ALLOWING MUCH COLDER AIR TO SPILL INTO THE REGION ON FRIDAY AND SATURDAY. LATEST AVN IS CONSISTENT WITH 00Z MRF IN BRINGING COLDER AIR INTO THE NORTHWEST U.S. BY THURSDAY 12Z. WILL NOT GET TOO CRAZY WITH THE TEMPS...BUT WILL TREND THEM COLDER FOR NOW...WITH 50S FOR HIGHS BY SATURDAY. .SGF... MO...NONE. KS...NONE.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1225 PM CDT SAT APR 13 2002 * HAZARDOUS WEATHER THREAT... THUNDERSTORMS PRODUCING ISOLATED FLOODING. * THREAT AREAS AND TIMING... SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI AFTER 2 PM. ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. * DISCUSSION... SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL MOVE EASTWARD INTO THE PITTSBURG AND JOPLIN AREAS THIS AFTERNOON. LATER TONIGHT...A WARM FRONT OVER CENTRAL AND NORTHEAST ARKANSAS WILL MOVE NORTHWARD INTO THE OZARKS...AND WILL ACT TO FOCUS ANOTHER ROUND OF STORMS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. * SPOTTER ACTIVATION... NONE EXPECTED. * EXTENDED OUTLOOK... NONE EXPECTED. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT APR 13 2002 * HAZARDOUS WEATHER THREAT... THUNDERSTORMS PRODUCING ISOLATED FLOODING. * THREAT AREAS AND TIMING... AREAS NEAR THE KANSAS AND ARKANSAS BORDERS AFTER 2 PM. ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT. * DISCUSSION... SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA...SOUTHEAST KANSAS AND NORTHERN ARKANSAS WILL MOVE INTO THE PITTSBURG... JOPLIN AND BRANSON AREAS THIS AFTERNOON. LATER TONIGHT...A WARM FRONT OVER CENTRAL AND NORTHEAST ARKANSAS WILL MOVE NORTHWARD INTO THE OZARKS...AND WILL ACT TO FOCUS ANOTHER ROUND OF STORMS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. * SPOTTER ACTIVATION... NONE EXPECTED. * EXTENDED OUTLOOK... NONE EXPECTED. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293677.